New Mexico, 2013Flash Flood and Damaging Winds in New Mexico, July 1, 2013
July 1, 2013 · NWS EPZ · 4 events in 4 counties and zones
A deep northerly flow was setup across the region as a deep upper low was located over the Mississippi River Valley and an upper ridge over the Great Basin. A back door cold front moved into the Rio Grande Valley bringing in some low level moisture and providing the focus for severe thunderstorms to develop across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A deep northerly flow was setup across the region as a deep upper low was located over the Mississippi River Valley and an upper ridge over the Great Basin. A back door cold front moved into the Rio Grande Valley bringing in some low level moisture and providing the focus for severe thunderstorms to develop across the region. Wind gusts up to 90 mph were found to occur after a damage survey team assessed damage around the Elephant Butte Lake area. Some flash flooding was also reported near the Silver Fire burn scar.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jul 1, 12:59 PM MST, 5 hours 46 minutes earlier.
Area forecast discussion, Jul 1, 12:59 PM MST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
159 PM MDT MON JUL 1 2013
.SYNOPSIS...
AN ACTIVE WEATHER PATTERN OF ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST
TEXAS FOR THE NEXT SEVERAL DAYS. STORMS MAY PRODUCE PERIODS OF
MODERATE TO HEAVY RAINFALL...SMALL HAIL AND WIND GUSTS IN EXCESS
OF 50 MPH. STORMS MAY BE MORE FREQUENT DURING THE NIGHT TIME HOURS
ACROSS THE LOWLANDS. THE ADDITIONAL MOISTURE AND RAINFALL WILL
KEEP DAY TIME TEMPERATURES BELOW NORMAL FOR THE NEXT FEW DAYS.
HIGH PRESSURE WILL BUILD OVER THE AREA LATE IN THE WEEK AND
DECREASE CHANCES FOR THUNDERSTORMS RAIN SOMEWHAT. TEMPERATURES
WILL ALSO WARM BACK UP TO NEAR NORMAL BY THE END OF THE WEEK.
&&
.DISCUSSION...
OUR ACTIVE WEATHER PATTERN WILL CONTINUE AS THE LOCAL AREA REMAINS
UNDER A NORTHERLY FLOW ALOFT THAT EXITS BETWEEN A STRONG HIGH OVER
NEVADA AND A DEEP LOW CENTERED OVER ILLINOIS. A SERIES OF IMPULSES
WILL CONTINUE DROP SOUTH OVER THE AREA AND HELP DEVELOP SHOWERS
AND THUNDERSTORMS OVER THE REGION THROUGH THURSDAY. THE AIR MASS
REMAINS MOIST AND UNSTABLE...FED BY A LOW LEVEL SOUTHEAST FLOW
THAT CONTINUES TO BRING IN ADDITIONAL MOISTURE.
THUNDERSTORM ACTIVITY FOR TONIGHT WILL PRIMARILY BE ISOLATED
LOWLAND AND SCATTERED MOUNTAIN IN COVERAGE. SOME MINOR
STABILIZATION FROM LAST NIGHT'S STORMS MAY HELP SUPPRESS WIDESPREAD
ACTIVITY OVER THE EASTERN HALF OF THE FORECAST AREA TONIGHT WITH A
HIGHER FREQUENCY OF OCCURRENCE WEST POSSIBLE WEST OF THE RIO
GRANDE. PRECIPITABLE WATER VALUES WILL REMAIN ABOVE AN INCH FOR
MOST OF THE AREA...WHICH IS INDICATIVE OF A POTENTIAL FOR PERIODS
OF MODERATE TO HEAVY RAINFALL FROM THUNDERSTORMS. A FEW STORMS MAY
BECOME STRONG WITH LARGER HAIL...BUT STILL UNDER AN INCH IN SIZE
POSSIBLE. STRONG WINDS FROM THUNDERSTORM OUTFLOWS WILL CONTINUE TO
OCCUR WITH WIND GUSTS IN EXCESS OF 50 MPH POSSIBLE NEAR
STORMS...ESPECIALLY IN THE LOWLAND DESERTS.
THE ADDITIONAL MOISTURE AND CLOUDINESS WILL HELP TO SUPPRESS DAY
TIME TEMPERATURES TO BELOW NORMAL VALUES. AFTERNOON HIGHS TUESDAY
AND WEDNESDAY WILL BE MAINLY IN THE UPPER 80S TO LOWER 90S FOR THE
LOWLANDS. SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR AREA WIDE
THROUGH THURSDAY...FOURTH OF JULY. FLOODING POTENTIAL SHOULD NOT
BE A REAL HIGH FOR MOST AREAS THE NEXT FEW DAYS...EXCEPT FOR
BASINS AFFECTED BY RECENT FIRES IN THE GILA REGION. OF PARTICULAR
CONCERN WILL ANY HEAVY RAINFALL THAT FALLS WITHIN THE SILVER FIRE
BURN SCAR THAT COULD CAUSE FLOODING FOR COMMUNITIES IN PORTIONS OF
WESTERN SIERRA AND EASTERN GRANT COUNTIES THE NEXT FEW DAYS.
LATER IN THE WEEK...LONGER RANGE MODELS ARE PROJECTING THE HIGH TO
REBUILD OVER THE LOCAL AREA BY FRIDAY AND CONTINUING INTO THE
WEEKEND. THIS WILL HAVE A SUPPRESSING AFFECT ON THUNDERSTORM
DEVELOPMENT...BUT WILL NOT COMPLETELY ELIMINATE IT AS PLENTY OF
MOISTURE WILL REMAIN TO FUEL STORM DEVELOPMENT WITH DAY TIME
HEATING. ISOLATED LOWLAND AND SCATTERED MOUNTAIN STORM DEVELOPMENT
WILL OCCUR THROUGH THE WEEKEND WITH PERIODS OF MODERATE TO HEAVY
RAINFALL POSSIBLE. WITH INCREASING HIGH PRESSURE ALOFT...DAY TIME
TEMPERATURES WILL ALSO CLIMB BACK TO NEAR OR SLIGHTLY ABOVE NORMAL
BUT MAY STAY BELOW THE 100 DEGREE MARK.
&&
.AVIATION...VALID 01/00Z-02/00Z.
LOOK FOR SCT MAINLY LOWLAND -TSRAGS/WND VRB30G45KT/VSBY 1SM OR LESS
IN BLDU GENERALLY W OF THE DIVIDE THROUGH 05Z. ISOLD ACTIVITY IS
EXPECTED EAST OF THE DIVIDE THROUGH 02Z...WHERE THE AIRMASS HAS
STABILIZED AS A RESULT OF SUNDAY NIGHTS ACTIVITY. BETWEEN ROUGHLY
04 AND 07Z TONIGHT...A ROUGH LINE OF SCATTERED STORMS MAY DROP SOUTH
ACROSS THE TULAROSA BASIN AND INTO HUDSPETH COUNTY. OUTSIDE
BLDU...VFR CONDTS WILL PREVAIL. LOOK FOR WINDS FM 110-150/06-13KTS
THROUGH THE PERIOD.
&&
.FIRE WEATHER...
...SILVER FIRE: FAVORED DIRECTIONS FOR OUTFLOW APPROACH THIS AFTERNOON
AND OVERNIGHT SHOULD RANGE FROM BEARINGS OF 350-070...
...WIND GUSTS 35-55 MPH POSSIBLE WITH OUTFLOWS...
LITTLE CHANGE TO THE WEATHER PATTERN IS EXPECTED THIS WEEK...WITH
NORTHERLY FLOW ALOFT FORECAST TO CONTINUE OVER OUR REGION. THE FLOW
WILL CARRY WEAK EMBEDDED SHORTWAVE DISTURBANCES ACROSS THE AREA FROM
THE NORTH...WITH THE NEXT ONE DUE IN EARLY TUESDAY MORNING. A LINE
OF SCATTERED STORMS MAY DROP SOUTH OVER THE TULAROSA BASIN AND
HUDSPETH COUNTY BETWEEN 10 PM AND 1 AM. STRENGTH OF ANY STORMS IN
THIS LINE DEPENDS ON THE STABILIZING EFFECT OF THE AIRMASS IN PLACE
CURRENTLY OVER THAT AREA. IF NO STORMS DEVELOP...LIKELIHOOD IS HIGH
THAT WE WILL STILL SEE ANOTHER LARGE SOUTHWARD PROPAGATING OUTFLOW
BOUNDARY MOVE THROUGH THERE.
OUTSIDE THE INFLUENCE FROM SHORTWAVES...EACH DAY WILL INITIALLY SEE
SCATTERED MOUNTAIN ACTIVITY...TRANSITIONING TO SECONDARY OUTFLOW
DRIVEN CONVECTION FOR THE AFTERNOON/EARLY EVENING TIME FRAME.
DISTURBANCES WILL SERVE TO PROLONG NIGHTTIME ACTIVITY...AND THE
POTENTIAL FOR ATTENDANT OUTFLOW DRIVEN WINDS TO AFFECT AREA
WILDFIRES.
HAINES INDICES FOR THE NEXT FEW DAYS WILL RANGE FROM 4 OVER THE GILA
REGION...TO 3 SOUTH AND EAST TOWARDS THE RIO GRANDE VALLEY. AREAS
FURTHER EAST MAY SEE VALUES DROP TO 2 TUESDAY AFTER PASSAGE OF THE
TROUGH...THEN BACK TO 3 ON WEDNESDAY THROUGH WEEKS END. LOWLAND MIN
RH TODAY WILL RANGE FROM THE LOWER 20S OVER AREAS NEAR THE AZ
BORDER...TO THE MIDDLE 40S OVER HUDSPETH AND EASTERN OTERO COUNTIES.
LOWLAND MIN RH WILL BECOME MORE EVENLY DISTRIBUTED STARTING
TUESDAY...WHERE IT WILL RANGE FROM THE LOW 20S TO MIDDLE 30S. HIGH
COUNTRY MIN RH WILL RANGE FROM THE MIDDLE 30S IN THE GILA
REGION...TO THE UPPER 40S FOR HIGHER ELEVATIONS IN THE SACRAMENTO
MOUNTAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 69 89 72 90 71 / 20 20 30 30 30
SIERRA BLANCA 62 88 67 88 65 / 20 20 30 30 30
LAS CRUCES 67 88 70 89 68 / 20 20 40 30 30
ALAMOGORDO 64 88 68 86 68 / 30 30 50 40 30
CLOUDCROFT 43 65 42 66 49 / 30 40 50 50 40
TRUTH OR CONSEQUENCES 67 88 70 89 69 / 30 20 40 30 30
SILVER CITY 62 86 64 89 66 / 40 30 40 40 40
DEMING 66 90 69 91 67 / 20 20 40 40 30
LORDSBURG 70 92 72 96 69 / 30 20 40 40 40
WEST EL PASO METRO 71 88 73 90 73 / 20 20 30 30 30
DELL CITY 61 87 65 84 66 / 20 20 40 30 30
FORT HANCOCK 70 93 74 94 72 / 20 20 30 30 30
LOMA LINDA 57 82 61 84 63 / 20 20 30 30 30
FABENS 67 91 71 90 72 / 20 20 30 30 30
SANTA TERESA 67 89 69 90 70 / 20 20 30 30 30
WHITE SANDS HQ 70 88 71 88 71 / 20 20 40 30 30
JORNADA RANGE 60 90 61 89 62 / 20 20 40 30 30
HATCH 70 86 72 86 70 / 20 20 40 30 30
COLUMBUS 73 91 70 93 69 / 20 20 30 30 30
OROGRANDE 63 89 63 89 67 / 20 20 40 30 30
MAYHILL 52 71 51 71 56 / 30 40 50 50 40
MESCALERO 52 75 50 76 53 / 30 50 50 50 40
TIMBERON 48 72 47 74 54 / 30 40 50 50 40
WINSTON 56 80 58 82 56 / 40 30 50 50 40
HILLSBORO 64 85 66 85 65 / 30 20 40 40 40
SPACEPORT 63 87 64 88 65 / 20 20 40 30 30
LAKE ROBERTS 59 85 61 85 61 / 40 40 50 50 40
HURLEY 63 85 65 90 64 / 40 20 40 40 40
CLIFF 61 95 64 90 64 / 40 30 40 40 40
MULE CREEK 52 94 59 90 54 / 30 30 40 40 40
FAYWOOD 65 85 66 86 66 / 30 20 40 40 40
ANIMAS 64 91 67 95 68 / 30 20 30 30 40
HACHITA 66 89 65 92 66 / 30 20 30 30 30
ANTELOPE WELLS 67 94 68 91 67 / 30 20 30 30 30
CLOVERDALE 65 88 67 90 63 / 30 30 30 40 40
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
04/22 LUNDEEN/TRIPOLI
Hazardous weather outlook, Jul 1, 9:50 AM MST, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1050 AM MDT MON JUL 1 2013
NMZ401>417-TXZ418>424-021700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1050 AM MDT MON JUL 1 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
AGAIN TODAY. DUE TO LAST NIGHT'S PREVIOUS STORMS...NEW STORM
DEVELOPMENT MAY NOT BE AS INTENSE OR WIDESPREAD BUT MAY OCCUR OVER
AREAS NOT PREVIOUSLY AFFECTED. MOUNTAIN ZONES WILL CONTINUE TO
HAVE THE BEST OVERALL CHANCE OF MEASURABLE RAINFALL WITH LESSER
AMOUNTS IN THE LOWLANDS. STORMS WILL BE CAPABLE OF PRODUCING
PERIODS OF MODERATE RAINFALL...SMALL HAIL AND WIND GUSTS UP TO 55
MPH. THUNDERSTORMS MAY BE MORE FREQUENT TONIGHT...DISSIPATING IN
THE EARLY MORNING HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN ACTIVE PATTERN OF SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE THROUGH AT LEAST THURSDAY WITH SOME STORMS CAPABLE OF
PRODUCING PERIODS OF HEAVY RAINFALL...STRONG WIND GUSTS AND
GENERALLY SMALL HAIL. STORMS BEGIN FIRST OVER THE HIGHER
MOUNTAINS AND THEN WILL BE MORE FREQUENT DURING THE LATE
AFTERNOON AND EVENING HOURS ACROSS THE LOWLANDS. THE FOURTH OF
JULY HOLIDAY MAY BE FAIRLY ACTIVE FOR SCATTERED THUNDERSTORM
DEVELOPMENT THROUGH THE EVENING HOURS.
BUILDING HIGH PRESSURE OVER THE AREA ON FRIDAY AND NEXT WEEKEND
WILL SUPPRESS SOME THUNDERSTORM ACTIVITY BUT WILL NOT COMPLETE
ELIMINATE IT WITH AT LEAST ISOLATED SHOWER AND THUNDERSTORM
DEVELOPMENT EXPECTED TO CONTINUE THROUGH THE WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY OBSERVED SIGNIFICANT WEATHER OR
FLOODING IN THEIR AREA.
LUNDEEN
In the hours before
Special weather statement, Jul 1, 3:58 PM MST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
458 PM MDT MON JUL 1 2013
NMZ401-402-404-012345-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM-
458 PM MDT MON JUL 1 2013
...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND
NORTHWESTERN GRANT COUNTIES THROUGH 545 PM MDT...
AT 450 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SAN LORENZO THIS STORM
WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
REDROCK...
BUCKHORN...
RIVERSIDE...
VIRDEN...
MULE CREEK...
GILA...
CLIFF...
GILA RIPARIAN PRESERVE...
ALDO LEOPOLD VISTA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
NOVLAN
Special weather statement, Jul 1, 4:00 PM MST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
500 PM MDT MON JUL 1 2013
NMZ412-414-020000-
CENTRAL TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-
500 PM MDT MON JUL 1 2013
...STRONG THUNDERSTORMS THREATENING NORTHWESTERN OTERO COUNTY THROUGH
600 PM MDT...
AT 455 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS IN THE VICINITY OF TULAROSA AND THREE RIVERS
MOVING TO THE SOUTH SOUTHWEST AT 30 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZED HAIL ARE EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
TULAROSA...
ALAMOGORDO...
BURRO FLATS...
BENT...
LA LUZ...
HOLLOMAN AFB...
BOLES ACRES...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
ROGASH
Special weather statement, Jul 1, 4:02 PM MST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
502 PM MDT MON JUL 1 2013
NMZ401-402-404-012345-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM-
502 PM MDT MON JUL 1 2013
COR: MOVEMENT OF STORM
...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND
NORTHWESTERN GRANT COUNTIES THROUGH 545 PM MDT...
AT 450 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF SAN LORENZO. THIS STORM
WAS MOVING SOUTHWEST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
REDROCK...
BUCKHORN...
RIVERSIDE...
VIRDEN...
MULE CREEK...
GILA...
CLIFF...
GILA RIPARIAN PRESERVE...
ALDO LEOPOLD VISTA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
NOVLAN
Special weather statement, Jul 1, 5:15 PM MST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
615 PM MDT MON JUL 1 2013
NMZ401>405-407-020100-
LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY
NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-UPPER GILA RIVER
VALLEY NM-
615 PM MDT MON JUL 1 2013
...STRONG THUNDERSTORMS THREATENING NORTHERN HIDALGO...CENTRAL GRANT
AND WESTERN LUNA COUNTIES THROUGH 700 PM MDT...
AT 603 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF REDROCK...MOVING SOUTH AT
20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST DUE TO STRONG OUTFLOW WINDS WILL LIKELY FORM
IN THE DRY AIR AHEAD OF THIS STORM...REDUCING VISIBILITIES TO
DANGEROUS LEVELS ON AREA ROADWAYS. MOTORISTS ARE URGED TO EXERCISE
CAUTION AS THIS STORM MAY AFFECT INTERSTATE 10 DURING THE NEXT HOUR
NEAR LORDSBURG.
LOCATIONS IMPACTED INCLUDE...
LORDSBURG...
WHITE SIGNAL...
SEPAR...
SHAKESPEARE...
ROAD FORKS...
GAGE...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
NOVLAN
Thunderstorm Wind, Sierra
- When
- July 1, 6:45 PM MST to 7:15 PM MST
- Where
- Sierra County, 5.1 mi E of (Tcs)truth/Consqnces
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.234, -107.182
At least 12 RV trailers were blown over and flipped in Elephant Butte State Park between Hot Springs Landing and Rock Canyon Marina. Some were displaced 30 to 40 yards and a few even went airborne. Winds of more than 70 mph were measured at Marina Del Sur. Damage survey assessment team found damage indicative of 80 to 90 mph. Several people in the town of Elephant Butte lost their porches and had a lot of roof damage as well.
Thunderstorm Wind, Dona Ana
- When
- July 1, 8:00 PM MST to 8:10 PM MST
- Where
- Dona Ana County, 1.13 mi N of Hatch
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 32.686, -107.151
Wind gusts were estimated around 60 mph by a NWS Employee near the Hatch exit of Interstate 25.
Flash Flood, Grant
- When
- July 1, 8:21 PM MST to 9:30 PM MST
- Where
- Grant County, 1.66 mi NNW of San Lorenzo to 2.23 mi WSW of San Lorenzo
- Cause
- Heavy Rain / Burn Area
- Reported by
- NWS Employee
- Coordinates
- 32.821, -107.933
An NWS Employee reported some water crossing the highway near the intersection of Highway 35 and Highway 152 near San Lorenzo.
Thunderstorm Wind, Luna
- When
- July 1, 9:12 PM MST to 9:20 PM MST
- Where
- Luna County, 0.69 mi SW of Deming
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 32.262, -107.757
An amateur radio operator in Deming estimated wind gusts to 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1 to 5, 201338 deaths · 213 injured · 2 events
- Heat in Utah, July 1 to 4, 20133 deaths · 1 event
- Drought in Texas, July 1 to 31, 2013$128 million · 20 events
- Drought in Oklahoma, July 1 to 31, 2013$36 million · 3 events
- Drought in Texas, July 1 to 31, 2013$10 million · 24 events
- Heat in California, July 1 to 5, 20131 death · 5 events
- Debris Flow and Hail in California, July 1 to 3, 20131 death · 1.75 in hail · 3 events
- Tornadoes in Connecticut, July 1, 2013$5.0 million · EF1 · 2 events
- Wildfire in Colorado, July 1 to 9, 2013$3.0 million · 3 events
- Flash Flood and Flooding in Pennsylvania, July 1 to 2, 2013$2.1 million · 8 events
- Flash Flooding and Flood in New York, July 1 to 3, 2013$685,000 · 15 events
- Wildfire in Nevada, July 1 to 31, 2013$1.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467287, 467288, 467290, 467289.